Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Grand Forks, ND

August 6, 2015Wilkin County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Aug 6, 2015, 3:07 PM CDT for Wilkin County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 3:07 PM CDT (20:07 UTC)
Expired
Aug 6, 2015, 4:00 PM CDT
In force
53 min
Issued by
NWS Grand Forks, ND

County Wilkin County, MN

The radar

The Aberdeen radar (KABR), 160 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS83 KFGF 062007
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
307 PM CDT THU AUG 6 2015
 
MNZ029-030-040-NDZ053-062100-
WILKIN MN-GRANT MN-WEST OTTER TAIL MN-RICHLAND ND-
307 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKIN...
SOUTHWESTERN OTTER TAIL...NORTHWESTERN GRANT AND SOUTHEASTERN
RICHLAND COUNTIES UNTIL 400 PM CDT...

AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SONORA...OR 14 MILES SOUTHWEST OF WAHPETON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAIRMOUNT AROUND 315 PM CDT.
  CAMPBELL...DORAN AND TENNEY AROUND 330 PM CDT.
  NASHUA AROUND 340 PM CDT.
  WESTERN AROUND 350 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL COULD ALSO OCCURRING WITH THIS STORM.

&&

LAT...LON 4614 9704 4632 9613 4596 9599 4596 9626
      4602 9627 4602 9657 4596 9657 4595 9699
TIME...MOT...LOC 2006Z 260DEG 35KT 4609 9677 

$$
SPEICHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:38 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 6, 12:38 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1238 PM CDT THU AUG 6 2015

.UPDATE...
ISSUED AT 1232 PM CDT THU AUG 6 2015

CLOUD COVER THINNING SOME ACROSS PARTS OF THE REGION HOWEVER BASED
ON CURRENT TEMPERATURES DID LOWER MAX VALUES A FEW DEGREES.
OTHERWISE NO OTHER CHANGES AS CURRENT POPS LOOK GOOD.

UPDATE ISSUED AT 941 AM CDT THU AUG 6 2015

OVERALL CURRENT FORECAST IN GOOD SHAPE. BUMPED UP POPS OVER THE
FAR EAST OTHERWISE NO CHANGES.

UPDATE ISSUED AT 640 AM CDT THU AUG 6 2015

REDUCED/REMOVED POPS ACROSS MUCH OF THE FORECAST AREA FOR THE
MORNING HOURS AS RAP/RUC/HRRR MODELS AND RADAR TRENDS SHOW LITTLE
CONVECTION MOVING IN FROM THE WEST UNTIL NEAR 18Z. KEPT THE SCT
POPS IN THE EAST WHERE A LINE OF SHOWERS EXTENDS FROM WARROAD TO
BEMIDJI.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 327 AM CDT THU AUG 6 2015

CHALLENGE FOR TODAY IS PLACEMENT AND AMOUNT OF RAINFALL WITH
APPROACHING SHORT WAVE INTERACTING WITH PWATS ABOVE AN INCH AND A
HALF. MODELS IN GOOD AGREEMENT WITH BRINGING SHORT WAVE...CURRENTLY
DEPICTED WELL ON WATER VAPOR IMAGERY CENTERED NEAR THE SD/WY/MT/ND
BORDER AREA...EASTWARD DURING THE DAY. THIS FEATURE WITH ITS BROAD
850-500MB Q VECTOR DIVERGENCE AND SFC LOW TRACKING ACROSS THE
SOUTHERN FA THIS AFTERNOON AND EVENING WILL ALLOW A PROLONGED TIME
PERIOD FOR SHOWERS AND THUNDERSTORMS. GENERALLY AN INCH TO AN INCH
AND A HALF OF PRECIP IS EXPECTED ALONG AND SOUTH OF A VALLEY CITY
TO FARGO TO FOSSTON TO BAUDETTE LINE. SOME ENSEMBLE MEMBERS
PRODUCE NEIGHBORHOOD PROBS OF 50 PERCENT OF 3 INCHES IN WEST
CENTRAL MINNESOTA. GIVEN THIS GUIDANCE WENT AND HEAD AND ADDED HEAVY
RAINFALL FOR THIS AREA WITH HIGH PWATS AND POTENTIALLY SLOW
MOVING STORMS CREATING A PROLONGED DURATION OF RAINFALL. SOME
STORMS MAY REACH SEVERE CATEGORIES AS A MARGINAL THREAT EXISTS
ALONG AND SOUTH OF HIGHWAY 200 WITH A SLIGHT RISK FOR SOUTHERN
PORTIONS OF SARGENT... RICHLAND...WILKIN COUNTIES AND ALL OF GRANT
COUNTY. THESE LOCATIONS WILL BE NEAR THE SFC LOW TRACK WHERE
ENHANCED LIFT AND BETTER INSTABILITY MAY DEVELOP THIS AFTERNOON.

FRIDAY WILL SEE LINGERING SHOWERS IN THE EAST AND THE LAKE OF THE
WOODS AREA DEPARTING IN THE MORNING WITH DRY WEATHER AND TEMPS
INTO THE 80S AS CLOUDS SCT OUT.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 327 AM CDT THU AUG 6 2015

FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL SEE BEST CHANCES FOR
SCATTERED STORMS IN THE SOUTHERN HALF OF THE FA WITH A SHORT WAVE
PROGGED TO MOVE ALONG THE ND/SD BORDER. TIMING OF CONVECTIVE
CLUSTER APPEARS TO BE LATE FRIDAY INTO EARLY SATURDAY MORNING WITH
THE AFTERNOON AND EVENING BEING DRY.

SUNDAY-WEDNESDAY...00Z MODELS IN GOOD AGREEMENT WITH THE
DEVELOPMENT OF AN UPPER LEVEL RIDGE NEXT WEEK...LEADING TO MAINLY
DRY WEATHER. VERY LOW CONFIDENCE FOR THE BEGINNING OF THE PERIOD
WITH THE GFS DRY AND THE ECMWF WET. TEMPERATURES NEAR NORMAL
TRANSITIONING TO ABOVE NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU AUG 6 2015

MOSTLY MVFR CIGS WILL PERSIST THROUGH THE AFTERNOON WITH
CIGS POSSIBLY RISING TO AROUND 3K TO 4K FT LATE AFTN...AND THEN
DIPPING BACK INTO MVFR AS RAIN/TS BEGINS TO MOVE ACROSS THE REGION
THIS EVENING. ALONG AND SOUTH OF HWY 200...HEAVIER RAIN SHOWERS AND
LOWERING CIGS COULD BRING REDUCED VSBY IN +SHRA / +TSRA...ESPECIALLY
AT BJI AND FAR WITH MUCH BETTER CONDS EXPECTED DVL-GFK-
TVF...ALTHOUGH CIGS WILL STILL REMAIN PREDOMINANTLY MVFR. WILL SEE
IMPROVEMENT AFTER MIDNIGHT AT ALL SITES AND VFR BY EARLY FRI MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...VOELKER
SHORT TERM...JK
LONG TERM...JK/TG
AVIATION...VOELKER
Hazardous weather outlook, Aug 6, 5:01 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
501 AM CDT THU AUG 6 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071015-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
501 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE SOUTHERN
PORTIONS OF SARGENT...RICHLAND...WILKIN AND ALL OF GRANT COUNTY
AND A MARGINAL RISK FROM COUNTIES ALONG AND SOUTH OF THE HWY 200
CORRIDOR FOR THUNDERSTORMS WITH THE PRIMARY THREATS OF DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH SUNDAY THERE WILL MULTIPLE CHANCES FOR
THUNDERSTORMS THOUGH AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

JK

In the hours before

Local storm report, Aug 6, 11:00 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1100 AM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HEAVY RAIN       WASKISH                 48.16N 94.51W
08/06/2015  E4.00 INCH       BELTRAMI           MN   POST OFFICE

            SEVERAL USPS CUSTOMERS REPORTED AROUND 4 INCHES OF RAIN
            IN LAST 90 MIN...ANOTHER HEAVY SHOWER JUST BEGAN

&&

PJS
Special weather statement, Aug 6, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
307 PM CDT THU AUG 6 2015

MNZ029-030-040-NDZ053-062100-
WILKIN MN-GRANT MN-WEST OTTER TAIL MN-RICHLAND ND-
307 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKIN...
SOUTHWESTERN OTTER TAIL...NORTHWESTERN GRANT AND SOUTHEASTERN
RICHLAND COUNTIES UNTIL 400 PM CDT...

AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SONORA...OR 14 MILES SOUTHWEST OF WAHPETON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAIRMOUNT AROUND 315 PM CDT.
  CAMPBELL...DORAN AND TENNEY AROUND 330 PM CDT.
  NASHUA AROUND 340 PM CDT.
  WESTERN AROUND 350 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL COULD ALSO OCCURRING WITH THIS STORM.

&&

LAT...LON 4614 9704 4632 9613 4596 9599 4596 9626
      4602 9627 4602 9657 4596 9657 4595 9699
TIME...MOT...LOC 2006Z 260DEG 35KT 4609 9677

SPEICHER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:55 AM CDTSpecial Weather StatementFGFLake of the Woods50 min
Aug 6, 6:57 AM CDTSevere Thunderstorm WarningFGFLake of the Woods19 min
Aug 6, 11:01 AM CDTAreal Flood AdvisoryFGFBeltrami6 hr

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.